MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II RESURF PAT 29MM; PROSTH, KNEE, PATELLOFEM, SEMI-CONS, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GNS II RESURF PAT 29MM; PROSTH, KNEE, PATELLOFEM, SEMI-CONS, CEMENTED, POLY/METAL/POLY
Model Number 71420574
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 06/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to wear on the patella.No further information reported.
 
Event or Problem Description
It was reported that, after a navio-assisted pfa had been performed on the right side, the patient experienced synovitis and pain.The adverse event was treated with arthroscopic synovectomy; in such surgery, the patella was found to be damaged and probably caused synovitis to the unstable patellofemoral component.The patient is able to mobilise post-operatively.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device has signs of damage from implantation / extraction.The device has a large amount of cement adhered to the mating surface.The device also has a large worn section in the articular surface.The clinical/ medical evaluation concluded that, per complaint details, the patient experienced synovitis and pain several months post right navio-assisted pfa.Reportedly, an arthroscopic synovectomy was performed, during which ¿the patella was found to be damaged and probably caused synovitis to the unstable patellofemoral component¿.Responses to the requested documentation/clinical information were not provided as of the date of this assessment.Based on the information provided the impact beyond the reported symptoms and interventions could not be definitively determined.No further medical assessment is warranted at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include a traumatic injury, fit/ sizing issue or procedural error.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device has signs of damage from implantation / extraction.The device has a large amount of cement adhered to the mating surface.The device also has a large worn section in the articular surface.The clinical/ medical evaluation concluded that, per complaint details, the patient experienced synovitis and pain several months post right navio-assisted pfa.Reportedly, an arthroscopic synovectomy was performed, during which ¿the patella was found to be damaged and probably caused synovitis to the unstable patellofemoral component¿.Responses to the requested documentation/clinical information were not provided as of the date of this assessment.Based on the information provided the impact beyond the reported symptoms and interventions could not be definitively determined.No further medical assessment is warranted at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.No batch information available or legible on the device, dhr task was unable to be performed.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include a traumatic injury, fit/ sizing issue or procedural error.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II RESURF PAT 29MM
Common Device Name
PROSTH, KNEE, PATELLOFEM, SEMI-CONS, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10422402
Report Number1020279-2020-04012
Device Sequence Number2990949
Product Code JWH
UDI-Device Identifier03596010208293
UDI-Public03596010208293
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420574
Device Catalogue Number71420574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer06/24/2021
07/28/2021
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date06/28/2021
08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR